MAUDE Adverse Event Report: KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY CYSTOSCOPE-URETHROSCOPE SHEATH

KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY CYSTOSCOPE-URETHROSCOPE SHEATH
Model Number 27026CA
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Not returned.
 
Event or Problem Description
Allegedly, during a cystoscopy procedure the surgeon noticed the tip of the sheath was gone.He located the piece in the patient's bladder but was unable to retrieve it.Patient was admitted to the hospital and then returned to surgery the next day for an open procedure wherein the tip was retrieved.The hospital did not report injury to the patient.
 
Additional Manufacturer Narrative
The device was not returned to us, but we did receive pictures.In the first picture, the labeling was worn and blurry and showed a date code of uw.The second picture shows that the beak is completely detached from sheath; the whole beak coming out is a failure of adhesion/fixation and we see it often on 3rd party repaired devices.The hospital confirmed that they use 3rd party repair.The third picture shows the whole instrument and the shaft is bent.Damage possibly due to wear of use and/or 3rd party repair of instrument; we cannot confirm.Karl storz does not approve of any 3rd party repair and does not provide replacement parts.
 
Event or Problem Description
This is a supplemental.We were unable to get the product back, but we did receive pictures.We are providing an evaluation based on the pictures.

Brand Name
CYSTOSCOPE-URETHROSCOPE SHEATH
Common Device Name
CYSTOSCOPE-URETHROSCOPE SHEATH
Manufacturer (Section D)
KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY
mittlestrasse 8,
78503
tuttlingen, germany,
GM 
MDR Report Key6499083
Report Number9610617-2017-00032
Device Sequence Number606248
Product Code ODB
UDI-Device Identifier04048551074176
UDI-Public4048551074176
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K943697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number27026CA
Device Catalogue Number27026CA
Device Lot NumberUW
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/17/2017
Supplement Report FDA Received Date05/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1